Virginia, 2007Dense Fog in Virginia, February 27, 2007
February 27, 2007 · NWS LWX · 21 events in 21 counties and zones
Areas of dense fog formed during the early morning hours across the foothills of the Blue Ridge Mountains east towards Interstate 95. Visibilities across the area were reduced to less than a quarter mile.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Areas of dense fog formed during the early morning hours across the foothills of the Blue Ridge Mountains east towards Interstate 95. Visibilities across the area were reduced to less than a quarter mile.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 26, 9:56 PM EST, 4 hours 4 minutes earlier.
Area forecast discussion, Feb 26, 9:56 PM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
956 PM EST MON FEB 26 2007
.UPDATE...
ONLY MINOR CHGS TO THE FCST. THINK PROBABILITIES ARE LOW E OF THE
MTNS BUT THERE IS A CHC OF SOME LGT PCPN JUST THE SAME. COMP RDR
SHOWS ENHANCED RETURNS IN SRN W.V. TREKKING NE OVRNGT. LEFT 30 POPS
IN FCST...BUT ADDED THE S WORD AS IF IT DOES PCPT8 I DONT THINK
SOME WET FLAKES CAN BE RULED OUT ACROSS THE NERN SXN OF THE CWA.
STILL...NO ACCUM. 30 POPS E...UPPED POPS TO 40 IN W WHERE A BETTER
CHC EXISTS.
HV FOG WORDING IN ZNS...BUT ATTM NOT PLANNING ON ADVSRY. MIDSHIFT
CAN MONITOR.
WOODY
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
WEAK S/W TROUGH OVER THE LOWER OHIO VALLEY WILL TRANSLATE EAST
TONIGHT AND COULD GENERATE A FEW RAIN SHOWERS MAINLY AFTER 03Z.
GFS/NAM MODELS BOTH DEVELOP SOME LIGHT QPF OVERNIGHT AND SREF MEANS
ALSO INDICATE LOW PROBABILITIES OF BETWEEN A TRACE AND 5 HUNDREDTHS
SO THINK IS PRUDENT TO ADD LOW CHANCE POPS. BDRY LYR TEMPS AND
THICKNESSES SUGGEST ANY PRECIP WILL FALL IN THE FORM OF RAIN WITH
ANY SNOW ABV 1500 FT. ANYWAY...QPF VERY LIGHT AND SHOULD NOT CAUSE
ANY PROBLEMS. MAIN CONCERN IS THE POTENTIAL FOR DENSE FOG TOWARD
MORNING ESPECIALLY IN AREAS THAT GET SOME RAIN. 15Z WRF-NMM MODEL
HITS THE I-95 CORRIDOR OVERNIGHT VERY HARD WITH DENSE FOG. ANY
PRECIP WILL EXIT THE AREA BY 12Z WITH LOTS OF CLOUDS REMAINING.
WARMER WITH HIGHS AROUND 50F.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AT THE SURFACE...HIGH PRESSURE BUILDS TUESDAY NIGHT AND REMAINS
OVER THE REGION THROUGH THURSDAY. ALOFT...A FEW EMBEDDED WAVES IN
NEARLY ZONAL FLOW WILL PRODUCE MOSTLY CLOUD COVER MINUS
PRECIPITATION CHANCES. TEMPERATURES WILL REMAIN NEAR NORMAL.
ANOTHER LARGE PLANS SYSTEM SPINS UP DURING THE MIDDLE PART OF THE
WORK WEEK AND APPROACHES THE MID ATLANTIC ON THURSDAY BEFORE
DRIFTING OVER THE GREAT LAKES FOR THE WEEKEND. HAVE TRIED TO TIME
PRECIPITATION CHANCE FOR MAINLY THURSDAY AFTERNOON ACROSS MUCH OF
THE FORECAST AREA. AS FOR TYPE...SO FAR LOOKS LIKE LOWER LEVELS ARE
WARM ENOUGH TO SUPPORT RAIN AND LEAVE OUT THE WINTRY MIX THIS GO
AROUND. IF TIMING OF PRECIPITATION SPEEDS UP...MAY NEED TO INCLUDE A
RAIN/SNOW COMBO AT ONSET THURSDAY MORNING BEFORE TEMPERATURES HAVE
SUFFICIENT TIME TO WARM UP. BEST CHANCE OF RAIN LOOKS TO BE THURSDAY
NIGHT AS A SECONDARY LOW DEVELOPS OVERHEAD AND PUSHES NORTHEAST AS
THE PRIMARY LOW WEAKENS SOME AND LIFTS NORTH. THIS WOULD KEEP THE
REGION UNDER THE INFLUENCE OF WARM ADVECTION AND OVERNIGHT LOW
TEMPERATURES IN THE MID TO UPPER 30S. WENT CLOSE TO HPC POPS...BUT
CHANGED TO A BLANKET 80 POP/DEFINITE CATEGORY. MAIN AREA OF
PRECIPITATION EXITS TO THE EAST FRIDAY NIGHT AND SATURDAY...LEAVING
UPSLOPE SNOW CHANCE THROUGH THE REMAINDER OF THE WEEKEND.
&&
.AVIATION...
CHALLENGING/DIFFICULT FORECAST. LOW CLOUDS HAVE ERODED
WITH CHO/MRB NOW CLEAR BUT XPC CLOUDS TO THICKEN AND LOWER TONIGHT
IN ADVANCE OF S/W. LIGHT WINDS...PLENTY OF LOW-LVL MOISTURE FROM
MELTING SNOW AND POTENTIAL FOR RAIN OVERNIGHT SUGGEST HIGH
LIKELIHOOD OF DENSE FOG FORMATION. HAVE INDICATED A PERIOD OF IFR AT
ALL TAF SITES WITH MRB AND CHO PROBABLY GOING TO VLIFR/LIFR AT SOME
POINT DURING THE NIGHT.
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE THURSDAY THROUGH FRIDAY
AS LOW PRESSURE DEVELOPS OVER THE MID ATLANTIC AND STRENGTHENS AS IT
PUSHES NORTHEAST TOWARD THE END OF THE WORK WEEK AND INTO THE
WEEKEND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
SHORT TERM/AVIATION...ROSA
LONG TERM/MARINE...SAR
Hazardous weather outlook, Feb 26, 2:42 PM EST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
242 PM EST MON FEB 26 2007
ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-271000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
242 PM EST MON FEB 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SMALL CRAFT CONDITIONS ARE POSSIBLE THURSDAY AND FRIDAY OVER THE
ENTIRE MARINE AREA. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Dense Fog, Albemarle
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Albemarle forecast zone
- Reported by
- ASOS
- Coordinates
- 38.029, -78.477 (the zone’s center; the record gives no point)
The ASOS at the Charlottesville-Albemarle Airport reported several hours of fog reducing visibilities to a quarter mile or less.
Dense Fog, Arlington
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Arlington forecast zone
- Reported by
- ASOS
- Coordinates
- 38.855, -77.106 (the zone’s center; the record gives no point)
The ASOS at Reagan National Airport reported several hours of fog reducing visibilities to a quarter mile or less.
Dense Fog, Augusta
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Augusta forecast zone
- Reported by
- ASOS
- Coordinates
- 38.109, -78.974 (the zone’s center; the record gives no point)
Automated observations reported several hours of fog reducing visibilities to a quarter mile or less.
Dense Fog, Culpeper
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Culpeper forecast zone
- Reported by
- ASOS
- Coordinates
- 38.486, -77.956 (the zone’s center; the record gives no point)
Automated observations reported several hours of fog reducing visibilities to a quarter mile or less.
Dense Fog, Fairfax
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Fairfax forecast zone
- Reported by
- ASOS
- Coordinates
- 38.841, -77.291 (the zone’s center; the record gives no point)
Automated observations reported several hours of fog reducing visibilities to a quarter mile or less.
Dense Fog, Fauquier
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Fauquier forecast zone
- Reported by
- ASOS
Automated observations reported several hours of fog reducing visibilities to a quarter mile or less.
Dense Fog, Greene
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Greene forecast zone
- Reported by
- ASOS
- Coordinates
- 38.298, -78.467 (the zone’s center; the record gives no point)
Automated observations reported several hours of fog reducing visibilities to a quarter mile or less.
Dense Fog, Highland
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Highland forecast zone
- Reported by
- ASOS
Dense fog reduced visibilities to a quarter mile or less.
Dense Fog, King George
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- King George forecast zone
- Reported by
- ASOS
- Coordinates
- 38.274, -77.156 (the zone’s center; the record gives no point)
Dense fog reduced visibilities to a quarter mile or less.
Dense Fog, Loudoun
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Loudoun forecast zone
- Reported by
- ASOS
The ASOS at Dulles International Airport reported dense fog reducing visibilities to a quarter mile or less.
Dense Fog, Madison
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Madison forecast zone
- Reported by
- ASOS
- Coordinates
- 38.414, -78.279 (the zone’s center; the record gives no point)
Dense fog reduced visibilities to a quarter mile or less.
Dense Fog, Nelson
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Nelson forecast zone
- Reported by
- ASOS
- Coordinates
- 37.787, -78.887 (the zone’s center; the record gives no point)
Dense fog reduced visibilities to a quarter mile or less.
Dense Fog, Orange
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Orange forecast zone
- Reported by
- ASOS
- Coordinates
- 38.246, -78.013 (the zone’s center; the record gives no point)
Automated surface observations in Orange, VA., reported dense fog reducing visibilities to a quarter mile or less.
Dense Fog, Page
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Page forecast zone
- Reported by
- ASOS
- Coordinates
- 38.620, -78.484 (the zone’s center; the record gives no point)
Automated surface observations surrounding Page County reported dense fog reducing visibilities to a quarter mile or less.
Dense Fog, Prince William
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Prince William forecast zone
- Reported by
- ASOS
Automated surface observations in Manassas, VA., reported dense fog reducing visibilities to a quarter mile or less.
Dense Fog, Rappahannock
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Rappahannock forecast zone
- Reported by
- ASOS
- Coordinates
- 38.685, -78.159 (the zone’s center; the record gives no point)
Automated surface observations surrounding Rappahannock County reported dense fog reducing visibilities to a quarter mile or less.
Dense Fog, Rockingham
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Rockingham forecast zone
- Reported by
- ASOS
- Coordinates
- 38.481, -78.872 (the zone’s center; the record gives no point)
Automated surface observations surrounding Rockingham County reported dense fog reducing visibilities to a quarter mile or less.
Dense Fog, Shenandoah
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Shenandoah forecast zone
- Reported by
- ASOS
- Coordinates
- 38.858, -78.571 (the zone’s center; the record gives no point)
Automated surface observations surrounding Shenandoah County reported dense fog reducing visibilities to a quarter mile or less.
Dense Fog, Spotsylvania
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Spotsylvania forecast zone
- Reported by
- ASOS
- Coordinates
- 38.244, -77.558 (the zone’s center; the record gives no point)
Automated surface observations in Fredericksburg, VA., reported dense fog reducing visibilities to a quarter mile or less.
Dense Fog, Stafford
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Stafford forecast zone
- Reported by
- ASOS
- Coordinates
- 38.421, -77.457 (the zone’s center; the record gives no point)
Automated surface observations in Stafford, VA., reported dense fog reducing visibilities to a quarter mile or less.
Dense Fog, Warren
- When
- February 27, 2:00 AM EST to 10:00 AM EST
- Where
- Warren forecast zone
- Reported by
- ASOS
- Coordinates
- 38.909, -78.207 (the zone’s center; the record gives no point)
Automated surface observations surrounding Warren County reported dense fog reducing visibilities to a quarter mile or less.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in California, February 27, 2007$75,000 · 55 kt wind · 2 events
- Winter Storm in Minnesota, February 27 to 28, 200720 events
- Winter Storm in North Dakota, February 27 to 28, 200718 events
- Winter Storm and Heavy Snow in Colorado, February 27 to 28, 200717 events
- Winter Storm and Winter Weather in Montana, February 27 to 28, 200713 events
- Heavy Snow in Utah, February 27, 20079 events
- Dense Fog in Kentucky, February 27, 20075 events
- Dense Fog in Maryland, February 27, 20074 events
- Dense Fog in West Virginia, February 27, 20074 events
- Winter Storm in Colorado, February 27 to 28, 20074 events
- Winter Storm and Winter Weather in Utah, February 27 to 28, 20073 events
- Dense Fog in Illinois, February 27, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16187, 16188, 16189, 16190, 16191, 16192, 16193, 16194, 16195, 16196, 16197, 16198, 16199, 16200, 16201, 16202, 16203, 16204, 16205, 16206, 16207.